MAUDE Adverse Event Report: GIVEN IMAGING LOS ANGELES LLC MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)

GIVEN IMAGING LOS ANGELES LLC MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Model Number 3885
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when they removed the catheter after the procedure, the balloon was not deflated even though the software showed there was no pressure on the balloon and the balloon was detached and remained with the patient.The balloon had to be removed.There was no patient and user harm.
 
Additional Manufacturer Narrative
Additional info: a2, a3, a4, b1, b2 (intervention required), b5, g4, h1 (serious injury), h6 (fdp).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when they removed the catheter after the procedure, the balloon was not deflated even though the software showed there was no pressure on the balloon and the balloon was detached and remained with the patient.They thought that the patient's anatomy was the issue which caused an airlock within the syringe.The patient subsequently did have a flexible sigmoidoscopy to retrieve the deflated, detached balloon.The catheter worked correctly during the previous procedure.There was no user harm.

Brand Name
MANOSCAN
Common Device Name
SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Manufacturer (Section D)
GIVEN IMAGING LOS ANGELES LLC
5860 uplander way
culver city CA 90230
MDR Report Key9567293
Report Number3005344223-2020-00001
Device Sequence Number16664515
Product Code FFX
UDI-Device Identifier04260167480954
UDI-Public04260167480954
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3885
Device Catalogue Number3885
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight95